Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 24, 2008, 6:23 PM EDT for McIntosh County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2008, 6:23 PM EDT (22:23 UTC)
- Expired
- May 24, 2008, 7:01 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 104 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:35 PM EDT | TSTM WND DMG | Darien, GA | TREES DOWN IN DARIEN. ONE TREE FEEL ON A CAR ON TROMBLE STREET. NO INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 5:56 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 242223
SVRCHS
GAC191-242315-
/O.NEW.KCHS.SV.W.0111.080524T2223Z-080524T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 715 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF TOWNSEND TO 9
MILES EAST OF RIDGEVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES
EAST OF GARDI TO 11 MILES EAST OF DARIEN...MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
TOWNSEND...
RIDGEVILLE...
COX...
DARIEN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3131 8142 3141 8159 3147 8162 3151 8166
3153 8166 3156 8159 3154 8149 3143 8149
3143 8124 3130 8129 3132 8135 3131 8137
3127 8138 3126 8140
TIME...MOT...LOC 2223Z 022DEG 13KT 3154 8166 3139 8125
$$2 follow-up statements
000
WWUS52 KCHS 242236
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SAT MAY 24 2008
GAC191-242315-
/O.CON.KCHS.SV.W.0111.000000T0000Z-080524T2315Z/
MCINTOSH GA-
636 PM EDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COX TO 9 MILES SOUTHEAST OF
RIDGEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
GARDI TO 10 MILES EAST OF DARIEN...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COX...
DARIEN AND RIDGEVILLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3131 8142 3141 8159 3147 8162 3150 8160
3148 8149 3143 8149 3143 8124 3130 8129
3132 8135 3130 8139 3129 8138 3126 8139
TIME...MOT...LOC 2236Z 022DEG 13KT 3146 8162 3135 8127
$$000
WWUS52 KCHS 242301
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT SAT MAY 24 2008
GAC191-242311-
/O.CAN.KCHS.SV.W.0111.000000T0000Z-080524T2315Z/
MCINTOSH GA-
701 PM EDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCINTOSH COUNTY HAS
BEEN CANCELLED...
AT 658 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3131 8142 3141 8159 3147 8162 3150 8160
3148 8149 3143 8149 3143 8124 3130 8129
3132 8135 3130 8139 3129 8138 3126 8139
TIME...MOT...LOC 2301Z 022DEG 13KT 3138 8166 3127 8131
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:47 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 24, 3:47 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT MAY 24 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH S OF THE REGION THIS EVENING. HIGH PRES
WILL THEN BUILD OVER THE AREA FROM THE N THROUGH THE MIDDLE OF
NEXT WEEK. ANOTHER COLD FRONT MAY PUSH THE REGION WED NIGHT...
FOLLOWED BY ANOTHER HIGH PRES FOR LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO FIRE ALONG THE
ADVANCING COLD FRONT THROUGH EARLY THIS EVENING...WITH LINGERING
SBCAPES AROUND 2000 J/KG...0-6 KM SHEAR INCREASING 30-40 KNOTS
AND COLD FRONT/SEA BREEZE/CONVECTIVE BOUNDARY INTERACTION SUPPORTING
A THREAT FOR ISOLATED SEVERE THUNDERSTORMS. MEANWHILE...SCATTERED
POST FROPA SHOWERS...SUPPORTED BY A STRONG SHORTWAVE...WILL PUSH
THROUGH NORTHERN COUNTIES THROUGH THE EARLY EVENING. THIS FORECAST
ENDS SLIGHT CHANCE TO CHANCE POPS AFTER 8 PM...BUT ADJUSTMENTS TO
THIS TIMING MAY BE REQUIRED.
THEN...AS HIGH PRESSURE BUILDS INTO THE REGION TONIGHT...
COOLER/DRIER AIR WILL OVERSPREAD THE REGION. CANNOT RULE OUT
RESIDUAL LOW LEVEL POST FRONTAL CLOUDS...BUT UPSTREAM SATELLITE
TRENDS SUGGEST THAT CLOUDS WILL QUICKLY PULL AWAY FROM THE REGION
AFTER THE SHORTWAVE SWINGS THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WITH HIGH PRESSURE CENTERED NORTH OF THE REGION...EXPECT A SUNNY/DRY
SUNDAY...WITH TEMPERATURES AT OR JUST SLIGHT BELOW NORMAL COUPLED
WITH DEWPOINTS IN THE 50S. ON THE SOUTHERN PERIPHERY OF THE HIGH...
NORTHEAST WINDS COULD BECOME SOMEWHAT GUSTY...ESPECIALLY IN THE
MORNING THROUGH MIDDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
STRONG UPPER RIDGING WILL DOMINATE THE PATTERN FOR SUNDAY THROUGH
TUESDAY...WITH SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC.
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL THUS MAINTAIN RAIN
FREE WEATHER DURING THIS PERIOD. A GRADUAL WARMING TREND IS ALSO
EXPECTED EARLY IN THE WEEK...AS HIGH TEMPERATURES RETURN TO THE
UPPER 80S AWAY FROM THE COAST BY TUESDAY.
THE UPPER RIDGE WILL WEAKEN BY WEDNESDAY AND ALLOW A SURFACE WAVE
AND ASSOCIATED BACKDOOR COLD FRONT TO SINK SOUTH INTO THE FORECAST
AREA BY WEDNESDAY NIGHT. BOTH GFS AND ECMWF INDICATE SOME PRECIP
CROSSING FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION WEDNESDAY
AND THURSDAY...AND CONTINUE TO MENTION SLIGHT CHANCE POPS MID WEEK
ACCORDINGLY. HIGH TEMPERATURES WILL BRIEFLY COOL INTO THE LOWER TO
MID 80S ON THURSDAY BEHIND THE FRONT...OTHERWISE REMAINING IN THE
MID TO UPPER 80S FOR LATE WEEK.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS A COLD FRONT ADVANCES SOUTH ACROSS THE REGION...A FEW
SHOWERS/THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF BOTH
TERMINALS...THROUGH MID AFTERNOON AROUND KCHS AND MID AFTERNOON TO
EARLY EVENING AROUND KSAV. 18Z TAFS INDICATE THUNDERSTORMS IN THE
VICINITY AND CBS AT BOTH SITES. EXPECT AMENDMENTS AS NEAR TERM
CONVECTIVE TRENDS BECOME CLEAR. MEANWHILE...IN THE WAKE OF COLD
FROPA...AT LEAST PERIODS OF MVFR CEILINGS ARE POSSIBLE THIS
AFTERNOON INTO THIS EVENING...ESPECIALLY AT KCHS. THEN...VFR
CONDITIONS ARE EXPECTED TONIGHT THROUGH SUNDAY. CANNOT RULE OUT
PERSISTENT MVFR CEILINGS WELL INTO TONIGHT...BUT UPSTREAM
SATELLITE TRENDS SUGGEST THAT CLEARING WILL PUSH INTO THE REGION
IN THE WAKE OF A PASSING SHORTWAVE AFTER DARK.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED.
&&
.MARINE...
THE TIGHT SURFACE PRESSURE GRADIENT AND COLD ADVECTION PROVIDED BY
POST COLD FROPA HIGH PRESSURE WILL MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS THROUGH THIS EVENING ON CHARLESTON HARBOR...AND UNTIL
LATE TONIGHT/SUNDAY MORNING ACROSS NEARSHORE WATERS. EXTENSIONS TO
ONGOING SCAS MAY EVENTUALLY BE REQUIRED...BUT WILL DEFER THOSE
DECISIONS TO LATER SHIFTS. EVEN AS WINDS GRADUALLY DIMINISH ACROSS
THE REGION...SCA SEAS WILL PERSIST ACROSS AMZ374 BEYOND SUNDAY.
A RELATIVELY QUIET PATTERN EXPECTED TO PERSIST FROM SUNDAY INTO
WEDNESDAY...AS THE COASTAL WATERS REMAIN ON THE WESTERN PERIPHERY
OF ATLANTIC HIGH PRESSURE. A BACKDOOR FRONT SLIDING SOUTH LATE
WEDNESDAY NIGHT WILL RESULT IN ANOTHER BRIEF NORTHEAST SURGE EARLY
THURSDAY MORNING THROUGH THURSDAY NIGHT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ354.
&&Hazardous weather outlook, May 24, 4:53 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 453 PM EDT SAT MAY 24 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-251000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 453 PM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH SOUTHWARD INTO A WARM...MOIST AIRMASS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA INTO EARLY EVENING. THESE CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS...PRODUCING DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL.ALSO...ANY THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH AND WEST OF A LINE FROM ALLENDALE TO BEAUFORT...INCLUDING ALL OF SOUTHEAST GEORGIA...UNTIL 9 PM. IF YOU ARE PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING...REMAIN ALERT FOR DEVELOPING STORMS...AND MOVE INDOORS IF YOU OBSERVE LIGHTNING OR HEAR THUNDER. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ352-354-374-251000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 453 PM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA INTO EARLY EVENING. THIS FRONT WILL PRODUCE ISOLATED SEVERE THUNDERSTORMS...PRODUCING STRONG WIND GUSTS EXCEEDING 50 KNOTS AND LARGE HAIL. ALSO...ANY THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN AND FREQUENT...DANGEROUS CLOUD TO WATER LIGHTNING. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH OF EDISTO BEACH UNTIL 9 PM. IF YOU ARE BOATING ON THE COASTAL WATERS THIS AFTERNOON AND EVENING... REMAIN ALERT FOR DEVELOPING STORMS...AND MOVE QUICKLY TO SAFE PORT IF YOU OBSERVE LIGHTNING OR HEAR THUNDER. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION...INCLUDING POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 453 PM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ043>045-049-050-251000- INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON- 453 PM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 4:51 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 451 PM EDT SAT MAY 24 2008 GAZ101-118-119-SCZ047-048-051-242115- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 451 PM EDT SAT MAY 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 515 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAWTON TO OLEARY...OR ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO 12 MILES NORTHWEST OF SAVANNAH...MOVING SOUTH AT 16 MPH. AREAS IN AND AROUND FOREST BEACH...BURROUGHS...GARDEN CITY...ISLE OF HOPE...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...RIVERSIDE... SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND... VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 515 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 24, 5:19 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 519 PM EDT SAT MAY 24 2008 GAZ100-101-116-118-242200- BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM- 519 PM EDT SAT MAY 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND CHATHAM COUNTY THROUGH 600 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR BLITCHTON...OR ABOUT 10 MILES EAST OF PEMBROKE...MOVING SOUTHEAST AT 24 MPH. AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL... LANIER...MARLOW...MELDRIM...PINEORA AND POOLER WILL BE IMPACTED THROUGH 600 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 24, 5:43 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT SAT MAY 24 2008 GAZ140-141-242215- COASTAL MCINTOSH-INLAND MCINTOSH- 543 PM EDT SAT MAY 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 615 PM EDT... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DARIEN...OR ABOUT OVER SAINT SIMONS ISLAND...MOVING SOUTHEAST AT 28 MPH. AREAS IN AND AROUND DARIEN AND RIDGEVILLE WILL BE IMPACTED THROUGH 615 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 24, 5:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL SAVANNAH 32.05N 81.08W
05/20/2008 E1.00 INCH CHATHAM GA PUBLIC
HAIL FELL ON 42ND STREET.
&&
MTELocal storm report, May 24, 6:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 9 ESE HINESVILLE 31.80N 81.45W
05/20/2008 E1.75 INCH LIBERTY GA PUBLIC
THUNDERSTORM WINDS ALSO DOWNED NUMEROUS TREE LIMBS.
&&
MTELocal storm report, May 24, 6:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG FLEMING 31.88N 81.43W
05/24/2008 LIBERTY GA FIRE DEPT/RESCUE
TREES DOWN ON POWER LINES. SEVERAL TREES KNOCKED DOWN ON
TO HOMES IN THE FLEMING...MIDWAY...AND LAKE GEORGE AREAS.
0554 PM HAIL FLEMING 31.88N 81.43W
05/24/2008 E1.00 INCH LIBERTY GA FIRE DEPT/RESCUE
&&
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:58 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 48 min |
| May 24, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 48 min |
| May 24, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.